Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 5, NWS Tulsa, OK

March 1, 2007Tulsa County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 1, 2007, 1:00 AM CST for Tulsa County, Oklahoma. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 1, 2007, 1:00 AM CST (07:00 UTC)
Expired
Mar 1, 2007, 2:00 AM CST
In force
60 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Tulsa County, OK

The radar

The Tulsa radar (KINX), 43 km from the middle of the area, began a volume at 07:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 1, 1:51 AM CSTHAIL 0.88Tulsa, OK51ST AND MEMORIAL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 28, 5:07 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 7.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2007-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 59 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2007-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
59 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
2686 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
295 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 010700
SVRTSA
OKC143-010800-
/O.NEW.KTSA.SV.W.0005.070301T0700Z-070301T0800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
100 AM CST THU MAR 1 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TULSA COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 200 AM CST

* AT 1257 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
  AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 18 MILES NORTHWEST OF SPERRY TO 14 MILES NORTHWEST
  OF SAND SPRINGS...MOVING EAST AT 35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...SAND
  SPRINGS...SPERRY...TULSA...COLLINSVILLE AND OWASSO.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3643 9601 3619 9601 3617 9626 3609 9630
      3611 9578 3645 9581

$$
4 follow-up statements
000 
WWUS54 KTSA 010722
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
122 AM CST THU MAR 1 2007

OKC143-010800-
/O.CON.KTSA.SV.W.0005.000000T0000Z-070301T0800Z/
TULSA OK-
122 AM CST THU MAR 1 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CST
FOR TULSA COUNTY...

AT 118 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SPERRY TO 8 MILES SOUTHWEST OF SAND SPRINGS...MOVING
EAST AT 35 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SAND SPRINGS...
SPERRY...GRAY...COLLINSVILLE...OWASSO AND TULSA.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3643 9601 3619 9601 3617 9626 3609 9630
      3611 9578 3645 9581

$$
000 
WWUS54 KTSA 010743
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
142 AM CST THU MAR 1 2007

OKC143-010800-
/O.CON.KTSA.SV.W.0005.000000T0000Z-070301T0800Z/
TULSA OK-
142 AM CST THU MAR 1 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CST
FOR TULSA COUNTY...

AT 142 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OWASSO TO 9 MILES SOUTHWEST OF TULSA...MOVING EAST AT
35 MPH.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN 
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH 
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER 
CONDITIONS AND BE READY TO ACT QUICKLY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3633 9596 3607 9602 3606 9575 3643 9580

$$
000 
WWUS54 KTSA 010749
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
149 AM CST THU MAR 1 2007

OKC143-010800-
/O.CON.KTSA.SV.W.0005.000000T0000Z-070301T0800Z/
TULSA OK-
149 AM CST THU MAR 1 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CST
FOR TULSA COUNTY...

AT 149 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF TULSA TO JENKS...MOVING EAST AT
35 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...TULSA...BROKEN 
ARROW.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3623 9590 3597 9603 3603 9576 3628 9582

$$
000 
WWUS54 KTSA 010803
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
203 AM CST THU MAR 1 2007

OKC143-010813-
/O.EXP.KTSA.SV.W.0005.000000T0000Z-070301T0800Z/
TULSA OK-
203 AM CST THU MAR 1 2007

...THE SEVERE THUNDERSTORM WARNING FOR TULSA COUNTY EXPIRES AT 200 AM
CST...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE 
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3617 9581 3591 9599 3601 9577 3627 9583

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 12:51 AM CST, 9 minutes earlier.

Area forecast discussion, Mar 1, 12:51 AM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1251 AM CST THU MAR 1 2007

.MESOSCALE UPDATE...
THE CAPE FIELD HAS EXPANDED ACROSS MORE OF NORTHEAST OKLAHOMA
IN ADVANCE OF THE LINE OF THUNDERSTORMS.

WE HAVE NOTED THAT THE STORM MOTIONS ARE COMING OFF THE
HODOGRAPH SO THAT MID-LEVEL STORM RELATIVE FLOW IS BEGINNING
TO INCREASE.  THIS SHOULD BE THE TREND FOR THE NEXT FEW HOURS
AND THIS WILL PROMOTE LONGER-LIVED MESOCYCLONES.

ANY CELL THAT CAN BECOME MORE DISCRETE FROM THE LINE WILL HAVE
A ENHANCED TORNADO POTENTIAL.

THE LINEAR STORMS WILL HAVE A HAIL THREAT WITH SOME L0W-LEVEL
MESOSCYCLONES THAT WILL RESULT IN A WIND AND SHORT-LIVED TORNADO
THREAT.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...08
LONG TERM....99
Hazardous weather outlook, Mar 1, 12:53 AM CST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1253 AM CST THU MAR 1 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1253 AM CST THU MAR 1 2007

...SEVERE WEATHER TO CONTINUE OVERNIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

SIGNIFICANT WINDS (NON THUNDERSTORM).
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...LIMITED
        AREA...NORTHEAST OKLAHOMA.

DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS HAVE BEGUN TO DEVELOP ALONG A
COLD FRONT THAT EXTENDS FROM AN AREA OF LOW PRESSURE OVER
SOUTHEAST KANSAS TO NEAR STILLWATER OKLAHOMA AND BACK OFF
TO THE SOUTHWEST. THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG
THE COLD FRONT OVERNIGHT AS THE AIRMASS OVER THE AREA REMAINS
UNSTABLE. LARGE HAIL AND WIND GUSTS TO AROUND 70 MPH WILL BE
THE MAIN THREAT AS THESE THUNDERSTORMS MOVE OFF TO THE EAST.
HOWEVER...TORNADOES CONTINUE TO BE A CONCERN AS THE WIND PROFILES
REMAIN VERY FAVORABLE. THE THUNDERSTORM THREAT WILL END BY MID-
MORNING THURSDAY AS THE COLD FRONT MOVES EAST OF THE AREA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...VERY HIGH FIRE WEATHER POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE FIRE DANGER WILL BE VERY HIGH ON FRIDAY AS WESTERLY WINDS 15
TO 25 MPH AND AFTERNOON RELATIVE HUMIDITIES AROUND 30 PERCENT
PREVAIL IN THE WAKE OF THE DEPARTING STORM SYSTEM.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Feb 28, 11:37 PM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1137 PM CST WED FEB 28 2007

OKZ054-059-010630-
OSAGE OK-PAWNEE OK-
1137 PM CST WED FEB 28 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1230 AM CST
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OSAGE AND PAWNEE

AT 1137 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES NORTHWEST OF APPERSON TO 22 MILES WEST OF
PAWNEE...MOVING EAST AT 40 MPH.

A LARGE PORTION OF OSAGE AND PAWNEE COUNTIES WILL BE AFFECTED BY
THESE STORMS THROUGH 1230 AM CST.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Mar 1, 12:20 AM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1220 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1211 AM     HAIL             3 SE PAWNEE             36.31N 96.77W
03/01/2007  E0.88 INCH       PAWNEE             OK   STORM CHASER

&&

NMK
Special weather statement, Mar 1, 12:32 AM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1232 AM CST THU MAR 1 2007

OKZ054-059-064-010730-
CREEK OK-OSAGE OK-PAWNEE OK-
1232 AM CST THU MAR 1 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 130 AM CST
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OSAGE...CREEK AND PAWNEE

AT 1232 AM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 8 MILES WEST OF WYNONA TO 9 MILES WEST OF
DRUMRIGHT...MOVING EAST AT 30 MPH. A LARGE PORTION OF OSAGE...CREEK
AND PAWNEE COUNTIES WILL BE AFFECTED BY THESE STORMS THROUGH 130 AM
CST.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Mar 1, 12:43 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1243 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 AM     HAIL             1 N HALLETT             36.25N 96.57W
03/01/2007  E1.00 INCH       PAWNEE             OK   BROADCAST MEDIA

            NICKEL TO QUARTER SIZED HAIL

&&

NMK
Local storm report, Mar 1, 12:49 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1249 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1247 AM     HAIL             TERLTON                 36.19N 96.49W
03/01/2007  E0.88 INCH       PAWNEE             OK   TRAINED SPOTTER

&&

NMK

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 12:35 AM CSTSevere Thunderstorm WarningTSAOsage, Pawnee55 min
Mar 1, 2:05 AM CSTSevere Thunderstorm WarningTSARogers, Wagoner24 min
Mar 1, 2:09 AM CSTSevere Thunderstorm WarningTSAPittsburg36 min
Mar 1, 2:15 AM CSTSevere Thunderstorm WarningTSACraig, Mayes60 min
Mar 1, 2:24 AM CSTSevere Thunderstorm WarningTSASequoyah30 min
Mar 1, 2:43 AM CSTSevere Thunderstorm WarningTSAWagoner32 min
Mar 1, 2:47 AM CSTSevere Thunderstorm WarningTSACherokee, Delaware58 min
Mar 1, 2:57 AM CSTSevere Thunderstorm WarningTSAHaskell28 min
Mar 1, 2:59 AM CSTSevere Thunderstorm WarningTSALeFlore61 min
Mar 1, 3:00 AM CSTSevere Thunderstorm WarningTSAAdair45 min
Mar 1, 3:16 AM CSTSevere Thunderstorm WarningTSASequoyah44 min
Mar 1, 3:18 AM CSTTornado WarningTSALeFlore, Sequoyah27 min
Mar 1, 3:50 AM CSTSevere Thunderstorm WarningTSAAdair13 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.